MAUDE Adverse Event Report: DEPUY SPINE INC SKYLINE ANTERIOR CERVICAL PLATE SYSTEM DRILL 2.2 X 16MM; BIT, DRILL

DEPUY SPINE INC SKYLINE ANTERIOR CERVICAL PLATE SYSTEM DRILL 2.2 X 16MM; BIT, DRILL
Model Number 286820016
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/ investigation, but has yet to be received.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/ or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2021 that the customer reported a broken drill.This report is for one (1) skyline anterior cervical plate system drill 2.2 x 16mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4.G1.H3, h6: lot number is unknown, and therefore, device history record (dhr) review could not be completed.If the lot number can be confirmed, the dhr will be revisited.A manufacturing-related potential cause was not suspected, therefore, per franchise complaint product investigation procedure, no manufacturing record evaluation is required.Visual inspection: the sky 16mm drill flatt chuck was received at us customer quality (cq).Upon visual inspection, it was observed that the distal tip was broken and broken piece was not returned.There was also discoloration seen on the ring component of the device.No other issues were identified with the returned device.Dimensional inspection: the dimensional inspection of the device could not be conducted due to post-manufacturing damage.Document/specification review: since the exact manufactured date of the device was not identified, the current revision of drawings were reviewed.- 12mm, 14mm & 16mm drill, assembly prius acp conclusion: this complaint is confirmed for the sky 16mm drill flatt chuck.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it is possible that the device encountered unintended forces during its use.No new malfunctions were observed during this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: part 286820016, lot ng26492: supplier: nginstruments.Release to warehouse date: february 23, 2011.No non-conformance reports (ncr's) were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Fragments were generated, removed and were discarded.The channel was already pre-drilled enough; the procedure was successfully completed with a five to ten minute delay.

Brand Name
SKYLINE ANTERIOR CERVICAL PLATE SYSTEM DRILL 2.2 X 16MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11801430
Report Number1526439-2021-00929
Device Sequence Number4203413
Product Code HTW
UDI-Device Identifier10705034215327
UDI-Public10705034215327
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286820016
Device Catalogue Number286820016
Device Lot NumberNG26492
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2021
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer07/02/2021
07/26/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date07/13/2021
07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1